Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla rash, should I switch or wait for another week?
Jun 24, 2011

Day 10 after I started Atripla, I developed rash in my arms. Now day 4 after the first appearance of rash, it pretty much spread overall except neck and face, however no blistering, peeling off or fever. The rashes are diffused into a big cluster which look like a bad case of sunburn. The itching is still tolerable as I'm take Zyrtec and Benedryl. My doc is ready to switch me to another regiment. I'm a little bit reluctant as Atripla seems to be quite tolerable except the rashes. From reading many postings here online, most people got through it within a couple of weeks. Should I switch or wait for another week? If I wait, what's the risk? Will I develop SJS or something life threatening?

Response from Dr. Henry

Life threatening Stevens-Johnson Syndrome from Atripla is very rare. The concern is that it can be difficult to reverse severe/threatening rashes at some point that is hard to characterize. That being said, if the rash is stable, blood tests are OK, and the eyes, mouth and other mucosal surfaces are not involved then some patients/clinicians would continue on the meds on a day to day basis expecting the rash to begin to improve after several weeks.KH



Previous
Lapse In Insurance with Atriple
Next
Switching meds because of elevated CPKs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement